Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Apr 6, 2012, 2:46 PM CDT for 5 counties in Wisconsin. It took effect at Apr 7, 2012, 2:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 2:46 PM CDT (19:46 UTC)
- In effect from
- Apr 7, 2012, 2:00 AM CDT
- Expired
- Apr 7, 2012, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 134 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS73 KGRB 061946 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT FRI APR 6 2012 ...ANOTHER NIGHT OF SUB FREEZING TEMPERATURES EXPECTED OVER NORTHERN WISCONSIN TONIGHT... .CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL SUPPORT TEMPERATURES FALLING BELOW FREEZING OVER MUCH OF NORTHERN WISCONSIN AGAIN TONIGHT. AS A RESULT...ANOTHER HARD FREEZE IS EXPECTED. EARLY SEASON COLD VEGETATION THAT CAN BE DAMAGED BY THE FREEZING TEMPERATURES SHOULD BE PROTECTED...IF POSSIBLE. WIZ005-010>013-070500- /O.NEW.KGRB.FZ.W.0005.120407T0700Z-120407T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 246 PM CDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY. * TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE AND UPPER 20S LATE TONIGHT. * EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MPC
2 follow-up statements
893 WWUS73 KGRB 070258 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 958 PM CDT FRI APR 6 2012 ...ANOTHER NIGHT OF SUB FREEZING TEMPERATURES EXPECTED OVER NORTHERN WISCONSIN TONIGHT... .CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL SUPPORT TEMPERATURES FALLING BELOW FREEZING OVER MUCH OF NORTHERN WISCONSIN AGAIN TONIGHT. AS A RESULT...ANOTHER HARD FREEZE IS EXPECTED. EARLY SEASON COLD VEGETATION THAT CAN BE DAMAGED BY THE FREEZING TEMPERATURES SHOULD BE PROTECTED...IF POSSIBLE. WIZ005-010>013-071100- /O.CON.KGRB.FZ.W.0005.120407T0700Z-120407T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 958 PM CDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE AND UPPER 20S LATE TONIGHT. * EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
357 WWUS73 KGRB 071055 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 555 AM CDT SAT APR 7 2012 ...FREEZE WARNING TO EXPIRE AT 7 AM... .TEMPERATURES IN THE 25 TO 30 RANGE WILL LINGER FOR ANOTHER HOUR OR SO THIS MORNING. WIZ005-010>013-071200- /O.EXT.KGRB.FZ.W.0005.000000T0000Z-120407T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 555 AM CDT SAT APR 7 2012 ...FREEZE WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURES WILL LINGER IN THE MIDDLE AND UPPER 20S THROUGH 7 AM BEFORE RISING ABOVE THE FREEZING MARK. * EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 6, 12:36 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 6, 12:36 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1236 PM CDT FRI APR 6 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE. .SHORT TERM...TODAY/TONIGHT/SATURDAY. FALLING OVERNIGHT TEMPERATURES SUPPORTING THE GOING EARLY SEASON FREEZE HEADLINES THIS AM. OTHERWISE ANOTHER SUNNY PLEASANT DAY IN STORE AS THE SURFACE HIGH PRESSURE RIDGE SLOWLY DRIFTS OVER THE REGION TODAY INTO TONIGHT. PERHAPS ANOTHER NIGHT OF SUBFREEZING TEMPERATURES IN STORE FOR NORTHEAST WISCONSIN TONIGHT. DUE TO ONGOING HEADLINE...WILL HANDLE WITH THE HWO...AND THE DAY CREW WILL LIKELY NEED A SPS FOR COLD TEMPERATURES FOR THE NORTHEAST CORNER OF THE STATE. LITTLE CHANGE TO GOING FORECAST PCPN CHANCES FOR SATURDAY AFTERNOON. INSTABILITY VERY LIMITED ALONG A PASSING COLD FRONT TO ADD A MENTION FOR THUNDER AT THIS TIME. EVEN MOISTURE MAY BE LIMITED DUE THE RETURN FLOW WILL NEED TO OVERCOME A VERY DRY AIR MASS FROM THE DEPARTING RIDGE. WILL LET THE DAY SHIFT GET ANOTHER LOOK AT THE MORNING MODEL RUNS FOR POSSIBLE ADJUSTMENTS TO THE POP CHANCES AS WELL AS DURATION...APPEARS TO BE NARROWING ON BOTH ACCOUNTS WITH LATEST TRENDS. TEMPERATURES SHOULD BE A FEW DEGREES WARMER TODAY COMPARED TO A MORNING PERIOD OF LAKE CLOUDS THURSDAY MORNING. .LONG TERM...SAT NGT THRU NXT THU. CURRENT AMPLIFIED PATTERN CONSISTING OF AN ERN PACIFIC UPR TROF...ROCKIES/PLAINS UPR RDG... ERN CONUS UPR TROF TO PERSIST THRU AT LEAST THE MIDDLE OF NXT WEEK BEFORE SIGNS OF THE PACIFIC UPR TROF SHIFTING EWD INTO THE WRN CONUS OCCURS. THE CDFNT SWEEPS THRU NE WI SAT EVENING...AIDED BY A STRONG SHORTWAVE TROF PLOWING INTO THE WRN GREAT LKS. DESPITE THE IMPRESSIVE LOOKING TROF ALOFT...INSTABILITY PARAMETERS ARE WEAK... THUS HAVE KEPT THUNDER OUT OF THE FCST. THAT BEING SAID...DYNAMICS LOOK FAVORABLE TO GENERATE A BAND OF SHWRS AS THE FNT MOVES THRU DURING THE EVENING HOURS. MDLS INDICATE STRONG SUBSIDENCE MOVING INTO WI BEHIND THE FROPA LATER SAT NIGHT...SO EXPECT SHWR ACTIVITY TO QUICKLY END AFTER MIDNIGHT. IN FACT...SKIES SHOULD BECOME MOSTLY CLEAR TO PARTLY CLOUDY OVER ALL OF NE WI BY DAYBREAK. MIN TEMPS WL GENERALLY SETTLE INTO THE MID TO UPR 30S AS WINDS PREVENT ANY SERIOUS RADIATIONAL COOLING. A BREEZY WEST WIND IS EXPECTED ON SUNDAY BETWEEN LOW PRES OVER WRN ONTARIO AND HI PRES OVER THE MID-MS VALLEY. WIND GUSTS COULD SURPASS 30 MPH IF FULL MIXING CAN BE REALIZED...BUT THERE COULD BE AN INCREASE IN CLOUDS WITH A WEAK CYCLONIC FLOW OVERHEAD. NO PCPN IS ANTICIPATED...BUT ANY CLOUDS WOULD IMPACT WIND SPEEDS AND MAX TEMPS. LOOK FOR TEMPS TO REACH AROUND 50 NORTH...MID TO UPR 50S CNTRL/E-CNTRL WI. MDLS CONT TO SHOW A TRAILING UPR LVL LOW PRES SYSTEM DROPPING SE INTO THE GREAT LKS REGION SUNDAY NGT. MOISTURE DOES APR RATHER SCARCE...SO THIS COULD SIMPLY END UP BRINGING A FEW SPRINKLES OR FLURRIES TO THE FCST AREA. CLOUDS TO HANG AROUND THRU THE NGT... AND WHEN COUPLED WITH WINDS AT 5 TO 15 MPH...TEMPS WL NOT BE ABLE TO FALL TOO MUCH DESPITE COOLER AIR FILTERING INTO THE REGION (8H TEMPS DOWN TO AROUND -5C BY 12Z MON). CYCLONIC FLOW PERSEVERS OVER WI THRU MON LEADING TO MORE CLOUDS AND THE SMALL POSSIBILITY OF INSTABILITY SHWRS TO DVLP. 00Z MDLS ARE ESSENTIALLY DRY...BUT WITH PERSISTENT FLOW COMING OFF OF LK SUPERIOR...CANNOT RULE OUT A FEW SHWRS ACROSS THE NORTH. TEMPS WL BE COOLER ON MON AS CAA CONTS OVER THE AREA. LOOK FOR READINGS TO RANGE FROM 40 TO 45 DEGS NORTH TO NEAR 50 DEGS CNTRL/EAST. THE CYCLONIC FLOW IS PROGGED TO SLOWLY WEAKEN BY TUE WITH MORE CLOUDS ACROSS THE NORTH AS NW FLOW CONTS TO BRING MOISTURE FROM SUPERIOR. COOL CONDITIONS TO PREVAIL OVER THE FCST AREA WITH MAX TEMPS NOT GETTING OUT OF THE 40S. TOWARD THE MIDDLE OF NXT WEEK... THE UPR RDG WL DOMINATE THE CNTRL CONUS WITH A LARGE AREA OF CANADIAN HI PRES TO SETTLE OVER THE GREAT LKS. THE 00Z ECWMF DOES HINT AT ONE MORE PIECE OF SHORTWAVE ENERGY MAY TRY TO DROP SEWD ON WED WHICH COULD SQUEEZE OUT A FEW SHWRS. SINCE THIS IS A NEW FEATURE AND NONE OF THE OTHER MDLS SHOW THIS...PREFER TO KEEP WED DRY FOR NOW. WINDS ARE EXPECTED TO SLOWLY VEER N-NE ON WED...THEN EASTERLY ON THU. THIS WL CREATE THE TYPICAL COOLER NEAR THE LAKE SCENARIO WITH TEMPS STUCK IN THE 40S THERE WHILE INLAND LOCATIONS END UP ALMOST 10 DEGS WARMER. && .AVIATION...VFR CONDITIONS THROUGH THE TAF PERIOD. A COLD FRONT WILL APPROACH CENTRAL WISCONSIN BY MID-AFTERNOON. ANTICIPATE FEW TO SCT SHOWER ACTIVITY RIGHT BEHIND THE FRONT...AND CIGS LOWERING FROM AROUND 5500 FT DOWN TO MVFR LEVELS BY LATE AFTERNOON. MPC && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 6, 2:46 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT FRI APR 6 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 246 PM CDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SUB-FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS NORTHERN WISCONSIN. TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 20S LATE TONIGHT. A FREEZE WARNING HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO HIGH FIRE DANGER ACROSS THE REGION ON SUNDAY. SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR MUCH OF NEXT WEEK AS A NORTHWEST FLOW ALOFT BRINGS COOL...CANADIAN AIR INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-072000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 246 PM CDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY INCREASING NORTHWEST WINDS BEHIND A DEPARTED UPPER LEVEL LOW PRESSURE SYSTEM MAY APPROACH LEVELS HAZARDOUS TO SMALL CRAFT SUNDAY THROUGH TUESDAY. MPC/TSK
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.